Dr. Dean Kane Q & A
Q. Can too much Botox on the eyelids cause dry eye? I never had it before and am experiencing it on both my upper and lower lids.
A. Great question! Botox is a injectible muscle relaxer but can also block the production of some glands as it does for the eccrine perspiration glands under the arm.
It is very rare to develop dry eye from the use of Botox yet theoretically, this can happen if the eyelids are not able to fully close or the balance of tear production due to Botox (or other injectible neuromodulators) should migrate to an adjacent gland.
You may have something else going on as well to create a dry eye sensation. Please consult your Ophthalmologist to evaluate and test you for dry eye. You may need to use artificial tears for primary or secondary dry eye.
I hope this helps and you seek proper evaluation. All the best!
This information is not meant as medical advice. It is provided solely for education. Our practice would be pleased to discuss your unique circumstances and needs as they relate to these topics.